Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 283, NWS Fort Worth, TX

July 1, 2007Cooke County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 1, 2007, 8:54 PM CDT for Cooke County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2007, 8:54 PM CDT (01:54 UTC)
Expired
Jul 1, 2007, 11:00 PM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
527 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 020155
FFWFWD
TXC097-020400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
854 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN AND CENTRAL COOKE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1100 PM CDT

* AT 854 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED RISING WATER IN 
  THE CITY OF GAINESVILLE FROM HEAVY RAINS.  RADAR ESTIMATES THAT IN 
  EXCESS OF 2 INCHES OF RAIN HAS ALREADY FALLEN IN CENTRAL COOKE     
  COUNTY...WITH AN ADDITIONAL INCH OF RAIN POSSIBLE.  FLASH FLOODING 
  FROM RAPIDLY RISING STREAMS AND POOR DRAINAGE AREAS IS POSSIBLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MUENSTER...
  LINDSAY AND GAINESVILLE.

DO NOT LET CHILDREN PLAY IN FLOODED DITCHES...STREAMS...OR CREEKS.  
WET SOILS CAN EASILY GIVE WAY AND THEY CAN SLIP IN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3344 9748 3343 9694 3368 9695 3370 9748

$$

DUNN
1 follow-up statement
000 
WGUS74 KFWD 020324
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1023 PM CDT SUN JUL 1 2007

TXC097-020333-
COOKE TX-
1023 PM CDT SUN JUL 1 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN COOKE
COUNTY...

THE THUNDERSTORMS THAT PRODUCED THE HEAVIER RAINFALL EARLIER HAVE 
MOVED SOUTH AND WEAKENED.  SOME RESIDUAL FLOODING OF LOW LYING AREAS 
MAY STILL BE OCCURRING.  ADDITIONAL SHOWER AND THUNDERSTORM 
DEVELOPMENT IS EXPECTED OVERNIGHT AND ON MONDAY.

LAT...LON 3344 9748 3343 9694 3368 9695 3370 9748

$$

DUNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:30 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 1, 6:30 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT SUN JUL 1 2007

.AVIATION...
SCT SHRA/TS NOW NEAR KINJ BETWEEN KDFW/KACT. MOVEMENT IS VERY SLOW
/ERRATIC AND WITH MODELS SHOWING THIS NOT TO MAKE IT TO WACO. STILL
WILL MAINTAIN A VCSH DOWN THAT WAY AND MONITOR CLOSELY. OTHER ISOLD
ACTIVITY WAS NEAR RED RIVER...WELL OUT WEST OF KMWL...AND NEARKGVT.
WILL MAINTAIN VCTS/CB IN D/FW AREA TAFS TIL 02Z. VCSH OVRNGT.

AGREE WITH CWSU/FAA FOLKS THAT WEAK MID LVL LOW OVER ERN OK WILL
START ITS SLOW RETROGRESSION SSWD LT TNGT...FOCUS MORE TS NEAR
RED RIVER TWD 12Z. TAF SITES SHD REMAIN JUST S DURING THIS TIME
WITH BRIEF MVFR CIGS/VSBYS. BEGAN -RA/CB MENTION BY 15Z/MON AFTR
ALL SITES. OTRW...S/SELY WNDS 5-12 KTS TO CONT THRU THE PD.

&&

.PREV DISCUSSION... /ISSUED 347 PM CDT SUN JUL 1 2007/

DISCUSSION...
UPPER LEVEL LOW OVER OKLAHOMA WILL DROP TO THE SOUTHWEST TONIGHT
AS IT GETS CAUGHT UP IN A WELL DEFINED TUTT AXIS BENEATH THE
INTENSIFYING SUPTROPICAL RIDGE OVER THE INTERMOUNTAIN WEST. THE
RESULT WILL BE AN INCREASE IN UPPER LEVEL SUPPORT FOR CONVECTION
DURING THE OVERNIGHT HOURS AND INTO THE DAY ON MONDAY. AS THE
UPPER LEVEL DIVERGENCE ON THE EASTERN SIDE OF THE UPPER LOW
STRENGTHENS OVERNIGHT...SHEAR AXIS WILL BE LIFTED NORTHWARD AND
BECOME REPOSITIONED ACROSS THE NORTHERN/NORTHWESTERN ZONES.
INCREASING SELY FLOW WILL ENSURE ADEQUATE MOISTURE TRANSPORT INTO
THE NORTHERN CWA THIS EVENING AND WE ARE BECOMING CONCERNED ABOUT
A MORE WIDESPREAD/ORGANIZED HEAVY RAIN EVENT AFTER MIDNIGHT ACROSS
THE NORTHERN CWA. WILL ISSUE A FLASH FLOOD WATCH FOR THE NORTHERN
HALF OF THE CWA. THE WATCH WILL LIKELY BE EXPANDED SOUTH TOMORROW.

THE UPPER LOW WILL QUICKLY DROP SOUTHWEST THROUGH THE WESTERN CWA
MONDAY AND MONDAY NIGHT. THE TRACK THE LOW WILL TAKE SHOULD PLACE
NORTH TEXAS IN AN AREA OF CONTINUED SYNOPTIC LIFT WHILE LOW LEVEL
FLOW COMES IN OFF THE GULF. HAVE A FORECAST OF LIKELY POPS OVER
THE ENTIRE CWA TOMORROW AS DAYTIME HEATING SHOULD GET THINGS GOING
EVERYWHERE. ANOTHER BOUT OF NOCTURNAL HEAVY RAINFALL IS POSSIBLE
OVER THE WESTERN CWA MONDAY NIGHT...BUT PLACEMENT AND CONFIDENCE
IS PRETTY LOW. WILL SHOW POPS CONTINUING BUT LATER SHIFTS WILL
HAVE TO REFINE THE POSSIBLE THREAT AREA.

AS THE LOW PULLS AWAY...THE WEATHER TUESDAY AND WEDNESDAY WILL
FEATURE CONVECTION PRIMARILY DRIVEN BY DAYTIME HEATING IN THE
MOIST AND UNSTABLE AIRMASS. COVERAGE WILL BE AROUND THE 50 PERCENT
RANGE. SOME WEAK RIDGING WILL BUILD INTO NORTH TEXAS TOWARD THE
END OF NEXT WEEK AND POPS WILL DECREASE TO JUST 20 PERCENT AS
MOISTURE/INSTABILITY WANE.

FOR TEMPERATURES...A BLEND OF PERSISTENCE AND MAV/MEX MOS WILL BE
USED THROUGH THE NEXT WEEK. GENERALLY LOWS WILL STAY IN THE LOW
70S WITH HIGHS NEAR 90 EARLY IN THE WEEK...INCREASING TO THE LOW
TO MID 90S BY NEXT WEEKEND.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  88  73  88  72 /  60  70  50  50  30
WACO, TX              73  88  73  87  73 /  30  70  60  60  40
PARIS, TX             71  86  72  88  71 /  70  70  40  50  20
DENTON, TX            72  86  72  88  72 /  60  70  50  50  30
MCKINNEY, TX          71  86  71  88  71 /  60  70  50  50  30
DALLAS, TX            74  87  74  88  74 /  60  70  50  50  30
TERRELL, TX           71  86  73  88  72 /  60  70  50  50  30
CORSICANA, TX         72  87  72  87  72 /  40  70  50  60  30
TEMPLE, TX            72  88  72  87  73 /  30  70  60  60  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR THE FOLLOWING
ZONES: TXZ091>095-100>107-115>123.

&&

99/92/05
Hazardous weather outlook, Jul 1, 4:00 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SUN JUL 1 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY FOR AREAS ALONG AND
TO THE NORTH OF I-20.  SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. FLASH FLOODING
FROM VERY HEAVY RAINFALL IS POSSIBLE...ALONG WITH CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
RAIN DAILY THROUGH SATURDAY. LOCALIZED FLASH FLOODING...CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO 40 MPH ARE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING REPORTS.

92

In the hours before

Special weather statement, Jul 1, 3:01 PM CDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT SUN JUL 1 2007

TXZ119-012100-
DALLAS TX-
301 PM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN DALLAS COUNTY

AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS STRETCHING FROM LEWISVILLE...TO
IRVING...TO CEDAR HILL...MOVING EAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON...CEDAR
HILL...COCKRELL
HILL...COPPELL...DALLAS...DESOTO...DUNCANVILLE...FARMERS
BRANCH...GRAND PRAIRIE...HIGHLAND PARK...IRVING...LANCASTER...AND
UNIVERSITY PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3300 9703 3255 9702 3255 9675 3299 9676

82/JLD
Special weather statement, Jul 1, 3:36 PM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
336 PM CDT SUN JUL 1 2007

TXZ104-012130-
COLLIN TX-
336 PM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIN COUNTY

AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF PLANO...MOVING NORTHEAST AT
40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FAIRVIEW...FRISCO...
LUCAS...MCKINNEY...PLANO AND PROSPER.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3319 9684 3299 9684 3309 9652 3331 9673

82/JLD
Local storm report, Jul 1, 4:57 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
457 PM CDT SUN JUL 01 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HEAVY RAIN       4 N OAK TRAIL SHORES    32.55N  97.83W
07/01/2007  E1.00 INCH       HOOD               TX   TRAINED SPOTTER

            VEHICLE DROVED INTO LOW-WATER CROSSING NEAR LAKE
            GRANBURY HARBOR AND IS STRANDED NEAR HILLTOP ST.
Local storm report, Jul 1, 4:57 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
457 PM CDT SUN JUL 01 2007

...CORRECTED...

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HEAVY RAIN       4 N OAK TRAIL SHORES    32.55N  97.83W
07/01/2007  E1.00 INCH       HOOD               TX   TRAINED SPOTTER

            VEHICLE DROVE INTO LOW-WATER CROSSING NEAR LAKE
            GRANBURY HARBOR AND IS STRANDED NEAR HILLTOP ST.
Local storm report, Jul 1, 7:26 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CDT SUN JUL 01 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLOOD            5 WNW GRANBURY          32.47N  97.87W
07/01/2007                   HOOD               TX   TRAINED SPOTTER

            ROBINSON CREEK BEGINNING TO FLOOD LOWER PTN OF LAKE
            GRANBURY HARBOR SUBDIVSION.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:18 AM CDTFlash Flood WarningFWDYoung3 hr
Jul 2, 9:04 AM CDTFlash Flood WarningFWDStephens3 hr
Jul 2, 10:40 AM CDTFlash Flood WarningFWDEastland3 hr
Jul 2, 12:46 PM CDTSpecial Weather StatementFWDDenton44 min
Jul 2, 4:51 PM CDTSpecial Weather StatementFWDTarrant24 min
Jul 2, 5:08 PM CDTFlash Flood WarningFWDTarrant3 hr
Jul 2, 5:23 PM CDTFlash Flood WarningFWDCooke3 hr
Jul 2, 5:34 PM CDTFlash Flood WarningFWDBosque3 hr
Jul 2, 5:40 PM CDTFlash Flood WarningFWDJohnson3 hr
Jul 2, 6:16 PM CDTSpecial Weather StatementFWDBell29 min
Jul 2, 6:48 PM CDTSpecial Weather StatementFWDDallas27 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.